Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Side effects of long term use of Plavix/Clopidogrel

Can anyone tell me the side effects of long term use of Plavix/Clopidogrel ? Originally being prescribed fro 4weeks now being prescribed for 12 months after angio plasty and sometimes longer. The normal dose being 75mg but sometimes being doubled to 150mg where there is concern as to whteher the lower dos is doing its job in anti coagulation.
Tue, 12 Jan 2010
Report Abuse
Question is related to
Drug/Medication ,   ,  
  Anonymous's Response
's  Response

If it is prescribed for your heart condition, iot should be continued. Regular monitoring with blood tests is needed for anticoagulation levels, If the desired anticoagulation is achieved with low dose, then 75mg i sgiven, when the blood tests show need for more anticoagulation, dose is increased.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I just saw cardiologist for routine pacemaker check. he told me I was having a a-fib a low percentage of the time. He wants me to start on Xarelto 20 mg. I am concerned about using this med because of the many side effects. I would like to know if some of the older blood thinners such as Plavix would be as effective. Xarelto has not been out very long, not comfortable with this idea. your opinion, please

doctor1 MD

you (webmd) have made it almost impossible to communicate with you. there are no instruction to send my question, I have tried three times now. Methocarbamol 500 mg tab; complete explanation as to allergies; composition of medication; uses other than muscle relaxant ; do not use with; long term use and any other warnings . thank you

doctor1 MD

I have been diagnosed as having Polymyalgiarhumatica & panafcort has been recommended for treatment long term. What dangers are the side effects of panafcort & are there any other Medications could be used. I am a very fit, active 78 years male & 52 years a competitive golfer.

Recent questions on  Plavix

doctor1 MD

My father, 81, (after a 4 bypass surgery back in the 80s) has undergone a stent/baloon procedure two days ago at NYU hospital. (Two arteries were disconnected/blocked.) He is home now. Has been prescribed: Aspirin, Plavix, & Pletal for 6 months. He is now complaining of chest pain. Is that normal after the procedure?

doctor1 MD

switched 2 prevacid 3 weks ago...have in the last 2 weeks developed increasing kidney problems...taking plavix/magnesium/potassium /IDDM/had renal cell carcioma rt kidney frozen/ creatinine hs been climbing since taking prevacid was 2.35 on monday this week up from1.98 friday before....n/v started diarrhea started/on cipro for kidney infection went from 4+ leukocytes to trace nephologist started second bout today....could this be an intraction problem with prevacid.....never had problem with prilosec or nexium

doctor1 MD

my neighbor has been coughing up blood after intercourse and has a hard time breathing afterwards. He has had 3 stents placed in his heart about 1 and 1/2 years ago. He is on plavix and 2 other hearmeds plus baby aspirin. He has had a chest xray recently that was negative. Any thoughts of what would cause this??

doctor1 MD

I am a 44 year old female. 5'2 about 144 pounds (yes..I know I'm overweight). I have a history of heart problems. I had a stent put in 2 years ago. I take Asprin, Metoprolol, Plavix and Crestor. I do not have high blood pressure. It tends to run on the low side. For the past few days I have had a burning/cramping pain in my upper abdomen. Seems to get worse when I eat or drink. Now I feel like food is stuck in my esophagus. I am totally uncomfortable!

doctor1 MD

I had three stints installed a year ago. When can I stop taking plavix .